Three weeks until my next rituximab infusion, and I feel dreadful. Is this the usual pattern?

I had my first two infusions at the end of January and beginning of February. After two or three months I was really appreciating the positive effect and able to pick up some of my old activities and feel that there was a solution for me.

Now I'm waiting for the third infusion, and I feel I've slipped right back. Achy, sweaty, crampy, cross, any energy gone. I just want to sit in a heap - and I don't think it's just the hot weather. Don't know whether to phone the clinic, or just grin and bear it? Problem is that we have various family commitments before the next infusion, and I will feel very bad about it if I miss them.

6 Replies

  • Hi BonteM

    I had my first two infusions about the same time as you. However, at my appointment in June, my consultant said they would bring my next infusion forward as I was having sinus problems and they thought my vas was starting to grumble again. During the five weeks I was waiting for the infusion I had two days when I was completely wiped out, so from my point of view it was definitely the right decision. I would definitely phone the hospital, as it does seem they can bring the next infusion forward if need be, however you must be due your next one anyway.

    Good luck I hope they can help and you are able to enjoy your commitments.


  • Thank you, Jackie. It's good to know that the six months can be a bit flexible if you need it to be. The one thing I've learnt over the last eighteen months is how differently we all react to the various drugs! I'm feeling a bit better as the new eye drops have stopped my eyes hurting as much and I've had a couple of nights when I've slept better. Yesterday the hospital rang and asked me to go down early next week for extra tests and scans, so I'll go and talk to the clinic at the same time.

  • There has been quite a bit of chat about this on line lately. A lot of us are 'running down' before our next dose is due. They have been thinking about 4 monthly doses. I am overdue my latest dose and I'm suffering because of it. I hope you get sorted soon x

  • Hi BronteM,

    Similar to what others have said really. Had two doses of Rituximab end jan begin feb and started going down hill in June. my third dose was planned 5th aug but Addenbrookes decided to bring forward and had this last week. I think with many people they are finding that the dose is running out. Like you felt the best I had been when working but still waiting for the effects to kick in again


  • Hi

    BronteM how did you get on at clinic did your rituximab get brought forward?

    I have been receiving rituximab infusions since the end of May 2012 at addenbrookes under the care of Dr Jayne. Since January 2013 I have been increased to 4 monthly infusions due to flare ups (running out). I was first diagnosed in July 2010 with WG which meant 7 plasma exchanges, cyclo, and high doses of steroids....The rituximab infusion I must say has transformed my life for the better, but like a lot of you are saying the rituximab infusion seams to run out and the vasculitis symptoms come back with a bang.

    I now plan my life around my infusions as for 3 weeks before and for 2 weeks after I know I will not be at my best, however, still much a better treatment than daily doses of high steroids, which caused myopathy of my legs.

  • Rather strange and confusing day at Addenbrookes. I was sent an appointment to the vascular studies unit last week ... for ultra sound scans on my arms and the base of my neck, and for a reading of my core blood pressure. The last doctor that I saw in the clinic felt that the readings from my arms were probably artificially low because I have so many narrowing s and blockages. Ultra sound was fine...not much change from one a year ago. But my BP readings were:

    Right arm - 124/81

    Left arm - 117/87

    Left and right legs - 200/?

    Technician sufficiently concerned that he was sending the results direct to Dr. Jayne with an urgent tag on them.

    So, instead of going straight home, I went to see Clinic 12. I'd planned to go anyway to ask about my general feeling of 'yuk' in the run up to my next rituximab.'s Wednesday so, no vasculitis people there. Explained my query to receptionist and nurse, who sat me down quietly in a corner and tried to get me a doctor. They also checked BP again with similar results. Though a bit higher still in my legs! Eventually saw a doctor who told me that I was fussing, BP in legs no reflection of my true BP, the low feeling in the run up to my next infusion was probably psychological and that I was obviously enjoying the clinic too much and there too often! BUT I didn't ask for the appointment, didn't travel there for over an hour on a whim, and have always assumed that my bp was fine. Now I'm worried about my next rituximab - the first two sent my bp all over the place. I've left a note for Stella when she returns, but don't know what to do now?

You may also like...